Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2015, 3:56 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2015, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 12, 2015, 4:34 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:10 PM CDT | TSTM WND DMG | 1 Nw Arma, KS | MULTIPLE TREES DOWN ACROSS 650 AVENUE NEAR ARMA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WUUS53 KSGF 122056
SVRSGF
KSC021-037-122145-
/O.NEW.KSGF.SV.W.0157.150612T2056Z-150612T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 445 PM CDT
* AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCUNE...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARMA...BEULAH...CROWEBURG...ENGLEVALE...FRANKLIN...FRONTENAC...
GIRARD...LONE OAK...MCCUNE...POLK...RINGO AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3752 9497 3758 9484 3762 9462 3743 9462
3741 9478 3734 9491 3727 9509 3738 9508
3739 9509 3741 9510
TIME...MOT...LOC 2056Z 243DEG 16KT 3736 9503
HAIL...1.00IN
WIND...60MPH
$$
GAGAN2 follow-up statements
292
WWUS53 KSGF 122117
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT FRI JUN 12 2015
KSC021-037-122145-
/O.CON.KSGF.SV.W.0157.000000T0000Z-150612T2145Z/
CHEROKEE KS-CRAWFORD KS-
417 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 445 PM CDT...
AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MCCUNE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARMA...BEULAH...CROWEBURG...ENGLEVALE...FRANKLIN...FRONTENAC...
GIRARD...LONE OAK...MCCUNE...POLK...RINGO AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3734 9505 3736 9499 3749 9501 3752 9497
3758 9484 3762 9462 3743 9462 3741 9478
3734 9491 3728 9506
TIME...MOT...LOC 2117Z 243DEG 16KT 3740 9492
HAIL...1.00IN
WIND...60MPH
$$
GAGAN936
WWUS53 KSGF 122134
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT FRI JUN 12 2015
KSC021-037-122145-
/O.CAN.KSGF.SV.W.0157.000000T0000Z-150612T2145Z/
CHEROKEE KS-CRAWFORD KS-
434 PM CDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND NORTHWESTERN
CHEROKEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3734 9505 3736 9499 3749 9501 3752 9497
3758 9484 3762 9462 3743 9462 3741 9478
3734 9491 3728 9506
TIME...MOT...LOC 2135Z 243DEG 16KT 3744 9483
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:41 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 12, 2:41 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CDT Fri Jun 12 2015 .SHORT TERM...(This Evening through Saturday) Issued at 238 PM CDT FRI JUN 12 2015 Widely scattered showers and thunderstorms have developed this afternoon near the Interstate 44 corridor along an old outflow boundary. Additional convection has fired across the eastern Ozarks in an uncapped air mass. The atmosphere is supportive of a locally damaging wind gust threat, although a drier air mass in the 500-300 mb layer will likely preclude a more substantial microburst threat. We will have to watch areas back towards I-49 late this afternoon and this evening as we may see a brief window of better microburst potential if storms can redevelop. Scattered thunderstorms will then continue into this evening before diminishing. We are then expecting more thunderstorms to spread into/develop across extreme southeastern Kansas and western Missouri later tonight as a developing low level jet interacts with a frontal boundary. Locally heavy rainfall/lightning will be the main potential hazard with overnight activity. Lows tonight will be slightly cooler than those of last night with most areas falling into the upper 60s to lower 70s. .LONG TERM...(Saturday Night through Friday) Issued at 238 PM CDT FRI JUN 12 2015 While that front will lift back north of the region on Saturday, multiple short wave troughs will continue the threat for showers and thunderstorms this weekend. We are not looking at a washout by any means, but scattered to numerous thunderstorms will occur. Locally heavy rainfall is expected with these storms given what will be a high moisture content in the atmosphere. While clouds and precipitation will keep highs a bit cooler this weekend, muggy conditions are expected. Global models then continue to indicate an upper level trough/weakness moving east into the region early next week. Models also want to bring that front back south...at least approaching portions of central Missouri. With abnormally high atmospheric moisture content continuing, the synoptic setup appears favorable for a heavy rainfall threat into the middle of next week. A Flash Flood Watch may eventually be required for parts of the area. We will continue to hit this concern in the Hazardous Weather Outlook. Temperatures may be slightly cooler next week with the expected rainfall, but conditions will remain humid. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1259 PM CDT FRI JUN 12 2015 Scattered showers and storms will be the main concern for the TAF sites this afternoon into this evening. Any restrictions to visibility and ceilings will be associated with this shower/storm activity, with mainly MVFR (brief IFR) possible. Additional showers and storms will develop to the west of the area later this afternoon into this evening, and this activity will need to be monitored as it may affect JLN this evening. Will handle this risk with amendments at this point. Otherwise, expect VFR conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Gagan
Hazardous weather outlook, Jun 12, 3:44 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 344 PM CDT FRI JUN 12 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 344 PM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL CONTINUE THIS AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING ACROSS THE OUTLOOK AREA. WHILE THE MAIN THREATS WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING...A FEW STORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS. THERE IS ALSO A LOCALIZED FLASH FLOODING RISK OVER PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. MORE THUNDERSTORMS ARE THEN EXPECTED OVERNIGHT...ESPECIALLY NORTH OF THE INTERSTATE 44 CORRIDOR. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORMS WILL REMAIN POSSIBLE AT TIMES THROUGH THE WEEKEND BUT THERE WILL BE BREAKS IN THE RAIN EACH DAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. SOME STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND DOWNPOURS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING MAY EVOLVE BY EARLY NEXT WEEK AS A FRONT STALLS NEAR OR OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jun 12, 1:38 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CDT FRI JUN 12 2015 MOZ098-106-121900- OREGON MO-SHANNON MO- 138 PM CDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OREGON AND SOUTH CENTRAL SHANNON COUNTIES UNTIL 200 PM CDT... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHERN OREGON COUNTY...OR 24 MILES EAST OF MOUNTAIN VIEW...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH AND DIME SIZED HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHEASTERN OREGON AND SOUTHEASTERN SHANNON COUNTIES. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL...STRONG WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3683 9123 3680 9132 3690 9138 3698 9122 TIME...MOT...LOC 1837Z 242DEG 22KT 3688 9128 GAGAN
Special weather statement, Jun 12, 2:01 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT FRI JUN 12 2015
MOZ057-058-121945-
MARIES MO-MILLER MO-
201 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER AND NORTHWESTERN
MARIES COUNTIES UNTIL 245 PM CDT...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAINT ELIZABETH...OR 15
MILES EAST OF OSAGE BEACH...MOVING NORTHEAST AT 20 MPH. WINDS AROUND
50 MPH AND DIME SIZED HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE SAINT ELIZABETH.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL...STRONG WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY
SHELTER IMMEDIATELY.
LAT...LON 3830 9218 3829 9210 3818 9210 3810 9231
3818 9243 3833 9231 3834 9219
TIME...MOT...LOC 1901Z 237DEG 19KT 3817 9232
GAGANLocal storm report, Jun 12, 2:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST 3 SSW PONCE DE LEON 36.84N 93.37W
06/12/2015 E50 MPH STONE MO EMERGENCY MNGR
MINOR ROOF DAMAGE TO ELEMENTARY SCHOOL
&&
GAGANLocal storm report, Jun 12, 2:16 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 3 SSW PONCE DE LEON 36.84N 93.37W
06/12/2015 E50.00 MPH STONE MO EMERGENCY MNGR
MINOR ROOF DAMAGE TO ELEMENTARY SCHOOL
&&
CORRECTED TO CHANGE TO THUNDERSTORM WIND GUST
GAGANSpecial weather statement, Jun 12, 2:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT FRI JUN 12 2015
MOZ098-122015-
SHANNON MO-
258 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHANNON COUNTY UNTIL
315 PM CDT...
AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MIDRIDGE...MOVING NORTHEAST
AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE MIDRIDGE AND RURAL NORTHEASTERN SHANNON
COUNTY.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING HAIL...STRONG WINDS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
LAT...LON 3720 9125 3732 9132 3740 9117 3737 9116
3732 9117 3731 9115 3726 9115 3726 9113
3722 9113
TIME...MOT...LOC 1958Z 243DEG 16KT 3730 9118
GAGANSpecial weather statement, Jun 12, 3:17 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT FRI JUN 12 2015
KSZ097-122045-
CRAWFORD KS-
317 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 345 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCCUNE...OR 10 MILES NORTHWEST OF
CARONA...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH AND DIME
SIZED HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BEULAH...GIRARD AND MCCUNE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3757 9488 3742 9476 3734 9499 3734 9508
3738 9509 3743 9510
TIME...MOT...LOC 2017Z 233DEG 17KT 3739 9499
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:17 PM CDT | Special Weather Statement | SGF | Crawford | 28 min |
| Jun 12, 3:52 PM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
| Jun 12, 4:34 PM CDT | Special Weather Statement | SGF | Cherokee | 26 min |
| Jun 12, 5:14 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.